Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Missing birth control pills and irregular periods - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
User :   Ok heres the thing, not last month but previous month i missed 7 pills throughout the month, got my period on time during the placebo week, i started my new pack early, and started spotting during my second week the following month, spotted until i got to the placebo week and now got period on time again but much heavier than usual, is that normal after missing pills
Doctor :   Hi
User :   hi
Doctor :   Iam.Dr.xxxxxxx
Doctor :   Please let me read your post
User :   k
Doctor :   yes it can come due to hormonal imbalance
User :   ok
Doctor :   that has occurred suddenly
Doctor :   since how long you are on pills?
User :   for about 7 months
Doctor :   Birth control pills work mostly by preventing ovulation (the release of an egg by the ovaries). Most pills are made of two hormones called estrogen and progestin. For the pill to work, you have to take it every day.
Doctor :   ok
User :   yeah, it was a busy taking the birth control called apri
Doctor :   ok
Doctor :   apri is desogestrel and ethinyl estradiol
Doctor :   tablets
User :   yes
User :   will my cycle get back on track after this placebo week which im on now
Doctor :   Most birth control pills are packaged as 21-day or 28-day units. For 21-day packages, tablets are taken daily for 21 days. This is followed by a 7-day period during which no birth control pills are taken. Then the cycle repeats.
Doctor :   yes mostly
Doctor :   since it will depend on your hormonal variation
Doctor :   If women forget to take tablets, pregnancy may result. If a single tablet is forgotten, it should be taken as soon as it is realized that it is forgotten.
User :   my period was much heavier yesterday, 3rd week on placebo, but a little lighter today
Doctor :   The most common side effects of the birth control pills include nausea, headache, breast tenderness, weight gain, irregular bleeding, and mood changes.
Doctor :   OK
User :   3rd day on placebo....not week
Doctor :   IT will reduce soon
Doctor :   dont worry
Doctor :   ok
Doctor :   Women with a history of migraines may notice an increase in migraine frequency. with pill usage
User :   i dont have migraines
Doctor :   ok good
Doctor :   so what you can do now
Doctor :   is wait for one more period
User :   thats a month away
Doctor :   till then dont unnecessarily worry about it now
Doctor :   yes i know
Doctor :   but the hormonal balance will take time
Doctor :   as it is a physiological process
Doctor :   in the body
Doctor :   done at the level
Doctor :   of hypothalamus in the brain
User :   so can i expect this period to be done on time as usual
Doctor :   via feed back mechanism
Doctor :   yes very sure..
Doctor :   do you use any medicines for anything else?
User :   no
Doctor :   Women with a history of migraines may notice an increase in migraine frequency. On the other hand, women whose migra
Doctor :   A number of medications, including some antibiotics and antiseizure medications, can decrease the blood levels of oral contraceptive hormones,
Doctor :   so if you use any of them
User :   no
Doctor :   now that will also have an impact
Doctor :   thats y
User :   im not on any medication
Doctor :   ok very good
Doctor :   so you will be ok soon
Doctor :   Do you have any stress?
User :   so, its normal that my period is heavier this month
Doctor :   emotional disturbance can prolong it
Doctor :   yes
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor